Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
foxygoddess

Amoxicillin and Hair Thinning?

Hello, I would like to ask a question on behalf of my boyfriend. His dermatologist prescribed Amoxicillin for his acne about 2-3 years ago and since then I have noticed that his hair on the top of his head (not at all on the sides or back) is really thin, and he used to have pretty thick hair. He is only 18 so I don't think it is genetic, and both grandpas on his mom and dad's side never lost their hair. I'm wondering why it happened so rapidly, and I just realized that it could be his medication. He takes it twice a day, 100 mg I think. Has anyone else experienced this? Is this similar to the thinning that happens with other oral acne medications, like Accutane? Any comments would be appreciated! Thank you!

Share this post


Link to post
Share on other sites

Hello, I would like to ask a question on behalf of my boyfriend. His dermatologist prescribed Amoxicillin for his acne about 2-3 years ago and since then I have noticed that his hair on the top of his head (not at all on the sides or back) is really thin, and he used to have pretty thick hair. He is only 18 so I don't think it is genetic, and both grandpas on his mom and dad's side never lost their hair. I'm wondering why it happened so rapidly, and I just realized that it could be his medication. He takes it twice a day, 100 mg I think. Has anyone else experienced this? Is this similar to the thinning that happens with other oral acne medications, like Accutane? Any comments would be appreciated! Thank you!

I took 30, 500MG Amoxicillian pills for Strep throat roughly 1 month and a half ago..i did notice my skin got clearer and couldn't figure out why since it's not a usual antibiotic drug prescribed for acne, but out of assumption, i doubt Amoxicillian would have any ill effects in terms of hair loss...people more or less have hereditary stuff that catches up to them...hair thinning / going bald is one of the most popular ones...very common...check his family tree and see if anyone is bald...if they all have full heads of hair then i'd check into it..otherwise if his dad and g-pa were bald or very thin hair...then that'd explain it.

Share this post


Link to post
Share on other sites

Okay, I just learned that my bf is actually taking a much higher dose of amoxicillin...875 mg tabs TWICE a day!!! Does this make a difference on whether or not it can cause hair thinning?

Share this post


Link to post
Share on other sites
Guest Guest
Okay, I just learned that my bf is actually taking a much higher dose of amoxicillin...875 mg tabs TWICE a day!!! Does this make a difference on whether or not it can cause hair thinning?

THATS ALOT.. im taking amoxicillin too, but for a tooth infection but it cleared up my acne.. is he still taking it??

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×